New Mexico, 2005Damaging Wind in New Mexico, June 28, 2005
June 28, 2005 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 28, 1:35 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 28, 1:35 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT TUE JUN 28 2005
.DISCUSSION...MUCH MORE MOISTURE STREAMING INTO THE STATE TODAY THAN
WAS PREVIOUSLY ANTICIPATED. GOOD PLUME OF MOISTURE CONTINUES TO
STREAM NORTHEAST INTO THE STATE AHEAD OF AN UPR LVL JET MAX AND
APPROACHING TROF. PLENTY OF SHOWER AND THUNDERSTORM ACTIVITY
DEVELOPING AHEAD OF THIS APPROACHING TROF. WILL PUT MENTION OF DRY
THUNDERSTORMS IN THE FORECAST ACROSS THE WESTERN HALF OF THE STATE
WITH VERY STRONG GUSTY WINDS MENTIONED AS WELL BASED ON THE SOUNDING
FROM ABQ THIS MORNING. ACROSS THE EASTERN HALF OF THE STATE JUST
INCREASED POPS TO ACCOUNT FOR THE INCREASING MID AND LOW LEVEL
MOISTURE.
TOMORROW SHOULD BE A DRY DAY WITH INCREASING TEMPS AS TROF WILL HAVE
PUSHED WELL EAST OF THE AREA. BY LATE THURSDAY AFTERNOON AND EVENING
A CHANCE OF PRECIP RETURNS TO THE FORECAST ACROSS THE EASTERN PLAINS
AS A COLD FRONT PUSHES INTO THE STATE AND AIDS IN LIFT AND INCREASE
IN LOW LEVEL MOISTURE. THE CHANCE OF POPS WILL LINGER OVER THE
EASTERN PLAINS THROUGH FRIDAY AFTERNOON.
FROM SATURDAY THROUGH THE REMAINDER OF THE EXTENDED...LOOKS HOT AND
DRY AS SW FLOW ALOFT DOMINATES. THE ONLY CHANCE OF POPS WILL ANY WEAK
TROFS THAT BREAK DOWN THE TOP OF THE RIDGE...BUT AS PREVIOUS SHIFT
MENTION THE CHANCE FOR POPS ARE TOO SLIM TO MENTION THAT FAR OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 57 94 55 94 / 20 0 0 0
GALLUP.......................... 49 90 45 91 / 20 0 0 0
GRANTS.......................... 51 91 49 92 / 20 0 0 0
GLENWOOD........................ 57 98 58 99 / 20 0 0 0
CHAMA........................... 42 84 40 84 / 20 0 0 0
LOS ALAMOS...................... 53 90 54 90 / 20 0 0 0
RED RIVER....................... 43 78 42 75 / 20 0 0 0
TAOS............................ 47 88 46 87 / 20 0 0 0
SANTA FE........................ 54 90 54 90 / 20 0 0 0
SANTA FE AIRPORT................ 56 92 56 92 / 20 0 0 0
ESPANOLA........................ 54 95 54 95 / 20 0 0 0
ALBUQUERQUE HEIGHTS............. 65 96 65 96 / 20 0 0 0
ALBUQUERQUE VALLEY.............. 61 97 61 97 / 20 0 0 0
ALBUQUERQUE FOOTHILLS........... 61 94 62 94 / 20 0 0 0
ALBUQUERQUE WEST MESA........... 63 96 63 96 / 20 0 0 0
SOCORRO......................... 62 98 62 99 / 20 0 0 0
SANDIA PARK/CEDAR CREST......... 55 87 55 86 / 20 0 0 0
MORIARTY/ESTANCIA............... 56 92 54 92 / 20 0 0 0
CARRIZOZO....................... 59 95 60 96 / 20 0 0 0
RUIDOSO......................... 55 87 56 86 / 20 0 0 10
RATON........................... 52 91 52 86 / 20 0 0 20
LAS VEGAS....................... 55 90 52 86 / 20 0 0 20
ROY............................. 59 92 59 86 / 20 0 0 10
CLAYTON......................... 64 96 61 85 / 20 0 0 10
SANTA ROSA...................... 61 98 61 95 / 20 0 0 10
TUCUMCARI....................... 68 100 68 94 / 20 0 0 10
FORT SUMNER..................... 66 100 67 97 / 20 0 0 10
CLOVIS.......................... 66 98 66 95 / 20 0 0 10
PORTALES........................ 67 100 68 97 / 20 0 0 10
ROSWELL......................... 69 101 70 100 / 20 0 0 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
16
Hazardous weather outlook, Jun 28, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUN 28 2005
NMZ001>021-026-291200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR
THUNDERSTORMS. IN ADDITION...HAIL UP TO THE SIZE OF DIMES COULD
OCCUR WITH STORMS ACROSS THE EASTERN PLAINS THIS AFTERNOON INTO
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING ACROSS NORTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHEAST NEW MEXICO
THURSDAY AFTERNOON AND EVENING.
19
Thunderstorm Wind, San Juan
- When
- June 28, 3:00 PM MST
- Where
- San Juan County, Farmington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 36.733, -108.200
Dry microburst winds estimated at near 60 MPH blew off part of the roof at the Farmington Police Station. Record wind gusts at the nearby Farmington Airport peaked at only 39 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454417.